MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT
Model Number ZM2666
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on 12/21/2017 in which patient's upper and lower lips were burned after in-office zoom teeth whitening procedure.The dentist stated that the patient did not have the four (4) front teeth, and the retractor did not fit in the patient's mouth.Dental hygienist used goggles to cover the lips during the whitening procedure.No information was provided if medical treatment was required after the incident.Investigation: - the retain sample of the in-office whitening gel, sku: (b)(4), lot: 16035011 was tested on 01/02/2018 and results were within specifications.- reviewed device history records of zoom whitening kit, sku: (b)(4), lot: 16043036, and whitening gel, sku: (b)(4), lot: 16035011 and no out of specification or discrepancy was found in the records.The bill of material shows that 2 retractors with standard and small sizes were provided with the kit.- reviewed direction for use provided with the device.Dfu describes the warnings and precautions and steps for proper lip isolation - reviewed complaints history, no other similar incidents were reported with the same lot numbers.- based on the investigation results and available information, it can be concluded that there was no failure and malfunction in the device.Potential causes may be improper lips isolation prior to the procedure and not following the instructions provided in the dfu.Based on the complaint description and investigation results, no product failure and out of specification was found.Dfu is adequate and no corrective action is needed.Product was used up during the procedure.
 
Event or Problem Description
Discus dental received a complaint on 12/21/2017 in which patient's upper and lower lips were burned after in-office zoom teeth whitening procedure.The dentist stated that the patient did not have the four (4) front teeth, the retractor did not fit in the patient's mouth, and the dental hygienist used goggles to cover the lips during the whitening procedure.No information was provided if medical treatment was required after the incident.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7202588
Report Number1000582314-2018-00001
Device Sequence Number13746751
Product Code EEG
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Hygienist
Device Expiration Date03/27/2017
Device Model NumberZM2666
Device Lot Number16043036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;